U.S. doctors online nowAsk doctors free
Islip Terrace, NY
A 54-year-old female asked:

I have blepharitis, i take good care of my lids. i am on an oral antibiotic, sinus, and a topical 4 eye. using both 4 a week, and yet developed 2 stye?

2 doctor answers2 doctors weighed in
Dr. David Chandler
Ophthalmology 33 years experience
Blepharitis problem: For many, blepharitis is best described as chronically recurrent. It may only be possible to control, not fully cure. There may be an oil gland dysfunction like roseacea involved. Using oral antibiotics like Minocycline can thin oil secretions, as do omega-3 supplements. Warm compresses, lid hygeine, eye ointments, Azasite to the lid can all help control bleph and prevent complications like styes.
Dr. Eric Saunders
Ophthalmology 25 years experience
Blepharitis: The best oral antibiotics to help severe blepharitis are doxycycline, or tetracycline. It sounds like you are doing everything you can to treat this blepharitis, yet you are still getting styes. Make sure you talk to your eye doctor about your lid cleaning techniques, and what you are using as well to clean your lids. There are various ways to treat this. Keep regular follow up.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 25, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.